Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Amitriptyline making me feel spaced out

I have only had 3 tablets so far, all taken before 8pm, however I feel permanently spaced out and I don't like it. Is this side effect likely to wear off, because I'm seriously thinking about stopping taking them. Even though it's great being able to sleep.

Comments

  • Mike1Mike1 Posts: 331 ✭✭✭

    They used to do that to me too so I went back to the Consultant and tried something else. Unfortunately I tried every drug over the years for my OA and am now stuck on Morphine.

  • Twirl58Twirl58 Posts: 17
    Are you going to take any more Nickyc? I have only taken 2 and haven't slept since. My mind is all over the place and my legs keep jerking then today I have had terrible diarrhoea. I really don't know what to do. The plus side is no pain but I really need to sleep now.
  • NickycNickyc Posts: 17
    Hi twirl58, I decided to come off amitriptyline, on the 4th day I was spaced out all day, I couldn't concentrate at all. I had 2 good nights sleep and 2 nights of being awake, just lying there while lots of thoughts ran through my head. My family wanted me to stay on it so I compromised and took half a tablet. My tongue was numb for around 10 hours, I had stomach ache and a few stabbing pains in my heart. I didn't sleep. I haven't had a tablet since Saturday, I don't feel spaced out, but have had a slight headache since Sunday. It may be great for pain, however I prefer to be fully functioning mentally. So I wont go back to this medication. Good luck with taking the amitriptyline, if you decide to keep going with it. Xx
  • LilymaryLilymary Posts: 67

    Crikey, this really does go to show that some drugs just don't suit everyone. I've had no side effects at all with it. It sounds like you and twirl58 had a really rough time with it. Whatever you do, discuss it with your doc first. They can be really helpful when you're worried about side effects of drugs.

  • MoWWMoWW Posts: 4 mod

    Hi @Nickyc If you are concerned about how the drug is affecting you, to reassure yourself you could ask for some advice from your GP or local pharmacist.

    take care

    Mo

Sign In or Register to comment.